Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at May 6, 2025, 2:42 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2025, 2:42 PM MST (21:42 UTC)
- Expired
- May 6, 2025, 5:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 32 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 4:00 PM MST | FLASH FLOOD | 1 Ese Willow Beach, AZ | Lake Mead National Park Service reported flash flooding on Willow Beach Road. Road closed. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 78 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
625
WGUS55 KVEF 062142
FFWVEF
AZC015-NVC003-070045-
/O.NEW.KVEF.FF.W.0009.250506T2142Z-250507T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
242 PM PDT Tue May 6 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West Central Mohave County in northwestern Arizona...
Central Clark County in southern Nevada...
* Until 545 PM PDT /545 PM MST/.
* At 242 PM PDT /242 PM MST/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Henderson, Boulder City, Hoover Dam, Temple Bar Campground, Willow
Beach and Temple Bar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3599 11478 3605 11478 3610 11476 3616 11454
3617 11440 3602 11421 3588 11434 3550 11448
3559 11488 3565 11493 3597 11491 3597 11484
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JCS3 follow-up statements
570
WGUS75 KVEF 062207
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
307 PM PDT Tue May 6 2025
AZC015-NVC003-070045-
/O.CON.KVEF.FF.W.0009.000000T0000Z-250507T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-Clark NV-
307 PM PDT Tue May 6 2025 /307 PM MST Tue May 6 2025/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM PDT /545 PM
MST/ THIS AFTERNOON FOR WEST CENTRAL MOHAVE AND CENTRAL CLARK
COUNTIES...
At 307 PM PDT /307 PM MST/, Gauge reports indicated thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Gauges reported.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Henderson, Boulder City, Hoover Dam, Temple Bar Campground, Willow
Beach and Temple Bar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3599 11478 3605 11478 3610 11476 3616 11454
3617 11440 3602 11421 3588 11434 3550 11448
3559 11488 3565 11493 3597 11491 3597 11484
FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JCS327
WGUS75 KVEF 062307
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
407 PM PDT Tue May 6 2025
AZC015-NVC003-070045-
/O.CON.KVEF.FF.W.0009.000000T0000Z-250507T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-Clark NV-
407 PM PDT Tue May 6 2025 /407 PM MST Tue May 6 2025/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM PDT /545 PM
MST/ THIS AFTERNOON FOR WEST CENTRAL MOHAVE AND EAST CENTRAL CLARK
COUNTIES...
At 407 PM PDT /407 PM MST/, gauge reports indicated thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Gauges reported.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Boulder City, Hoover Dam, Temple Bar Campground, Willow Beach and
Temple Bar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3616 11454 3617 11440 3602 11421 3588 11434
3550 11448 3557 11475 3567 11474 3590 11475
3597 11484 3599 11478 3605 11478 3610 11476
FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JCS873
WGUS75 KVEF 070038
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
538 PM PDT Tue May 6 2025
AZC015-NVC003-070048-
/O.EXP.KVEF.FF.W.0009.000000T0000Z-250507T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-Clark NV-
538 PM PDT Tue May 6 2025 /538 PM MST Tue May 6 2025/
...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM PDT /545 PM MST/ THIS
AFTERNOON FOR WEST CENTRAL MOHAVE AND EAST CENTRAL CLARK COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3616 11454 3617 11440 3602 11421 3588 11434
3550 11448 3557 11475 3567 11474 3590 11475
3597 11484 3599 11478 3605 11478 3610 11476
$$
JCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at May 6, 11:30 AM MST, 3 hours 12 minutes earlier.
Area forecast discussion, May 6, 11:30 AM MST, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1130 AM PDT Tue May 6 2025 .SYNOPSIS...Showers and thunderstorms continue today and tonight, bringing periods of moderate rainfall, frequent lightning, and gusty winds. Warmer and drier conditions return once the system exits Wednesday night. High temperatures will be well above average by this weekend. && .SHORT TERM...Showers and thunderstorms are once again beginning to develop late this morning. Initially they should favor Lincoln and Mohave Counties and less so Clark County through the mid afternoon hours. The main trigger will be a closed low dropping southward from northern Nevada, which should move into Clark County by late afternoon. Many of the hi-res models indicate a vort lobe rotating around the main upper low and moving eastward across San Bernardino County will initiate some more organized convective activity by late afternoon. These showers and thunderstorms should push to the east and reach the lower CRV by the evening hours. Rainfall rates may be a bit heavier with these storms and they will be capable of producing a quick 0.5-1.0 inches of rainfall. This area of convection will then move into southern Mohave County toward midnight and then continue into the overnight hours before waning by daybreak. The main upper low will move into Arizona on Wednesday and slowly move to the east. It will be close enough to help trigger some additional showers and thunderstorms on Wednesday afternoon mainly across Mohave County. PW values will be decreasing as well as rainfall rates. A large scale ridge will begin to build across the Western US on Thursday bringing drier conditions and a notable warming trend. && .LONG TERM...Friday through Tuesday. With the ridge of high pressure in firm control the temperatures will climb several degrees through Saturday, and top out roughly 10- 15 degrees above normal by Saturday and Sunday. There is about a 30 percent chance of reaching 100 in Las Vegas on Saturday and Sunday. If we do reach 100 it would be the earliest 100 since 2020. In lower elevations such as the Colorado River Valley and Death Valley, a return to triple digit temps is a virtual certainty. Sunday onward, a trough will begin to develop off the coast of the PacNW and may slowly creep inland next week. There is a fair amount of uncertainty in how deep this trough will be and how quickly it will shift inland. As such, confidence is fairly low in the details but a slight cooling trend may begin as early as Monday along with a return of at least breezy conditions Sunday into next week. && .AVIATION...For Harry Reid...For the 18Z Forecast Package...The main concern for this period will be thunderstorm chances, which will come later than previously thought. The best chances for storms at the terminal now appear to be between 00Z and 06Z, and the main risks will be erratic gusty winds, lower ceilings, and reduced visibility. Any lingering showers nearby should be gone by 10Z or so, with lighter winds and VFR conditions expected for the rest of the TAF period. For the rest of southern Nevada, northwest Arizona and southeast California...For the 18Z Forecast Package...The main concern for this period will be showers and thunderstorms. Storms were beginning to form over northern Lincoln and Nye counties late this morning, and these will push south through early afternoon. By late afternoon, the focus shifts to new development along the Interstate 40 corridor from Barstow to Needles. These storms will move slowly east or southeast and persist well into the night. Both areas of storms will be capable of producing erratic gusty winds, low ceilings with terrain obscuration, and reduced visibility in rain. Thunderstorm coverage should slowly decrease through the night, with VFR conditions expected for nearly all of the region Wednesday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Czyzyk LONG TERM...Czyzyk/Outler AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:58 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 47 min |
| May 6, 3:42 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 48 min |
| May 6, 4:12 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| May 6, 4:25 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 50 min |
| May 6, 1:29 PM MST | Areal Flood Advisory | VEF | Clark | 3 hr |
| May 6, 2:01 PM MST | Flash Flood Warning | VEF | Clark | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.